venlafaxine withdrawal

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Rustsmith
Moderator
Posts: 2994
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: venlafaxine withdrawal

Postby Rustsmith » Tue Jan 02, 2018 12:05 am

The ER doctor appears to be uninformed about RLS. 1) Not only is it possible to get RLS in your arms, but an expert that I used to see said that RLS should stand for Restless Limb Syndrome because you can have it in your arms, neck, torso, etc. 2) It isn't necessary to continually move your feet, especially if you were there in the morning. The circadian aspect of RLS means that it is worse in the afternoon, evening and night and is less of an issue during the morning. Besides, except during the worst of RLS episodes, I can force myself to sit still for a short time. But when I do that, it is sort of like feeling of pressure building. If I do it too long, my legs will move on their own and that movement is usually a violent kick that I cannot control.

I hope that your psych doctor listens to you tomorrow. You have to emphasize that this is torture (use that word if you can be calm when you say it) and that the symptoms are causing you to get very little sleep. Even if this is due to withdrawal from your antidepressants, that doesn't mean that you need to continue to suffer. A short term prescription for a dopamine agonist, like Mirapex, would quite possibly provide relief from your symptoms until you get through the rest of the withdrawal.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

ViewsAskew
Moderator
Posts: 15088
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: venlafaxine withdrawal

Postby ViewsAskew » Tue Jan 02, 2018 6:11 am

What Steve and Beth said! If your psych doc isn't listening or is uneducated about this, I do hope you have another option for a different doctor. You need someone who is RLS savvy and knows how to better help you.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Wild6Flower16
Posts: 13
Joined: Thu Dec 28, 2017 6:17 pm

Re: venlafaxine withdrawal

Postby Wild6Flower16 » Tue Jan 02, 2018 6:36 pm

Hi I just seen the psychatrist and he put me back on venlafaxine. I was on 300 but he is going to put me on 150.
And klonipine i think it was. It will take the abilify another week to leave my system.
So we will see what happens. It now needs to get cleared for insurance . Thank you for being so supportive.
And so caring.

ViewsAskew
Moderator
Posts: 15088
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: venlafaxine withdrawal

Postby ViewsAskew » Wed Jan 03, 2018 8:39 am

This gets SO tricky when you need medications that trigger or worsen RLS. I do hope they get it figured out so you are not suffering so.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Wild6Flower16
Posts: 13
Joined: Thu Dec 28, 2017 6:17 pm

Re: venlafaxine withdrawal

Postby Wild6Flower16 » Fri Jan 05, 2018 5:11 pm

going back on the venlafaxine helped. Now i don't know if Ablify had anything to do with it since i took it while tapering off of venlafaxine.
But i was on 150 for 3 weeks then 75 for 2 and soon after i got really bad side affects. I tapered too fast that caused the restless leg.
But i also stopped the abilify. I see my regular psych doctor in 3 weeks.
Thank you moderaters for your concern and support. and others.

badnights
Moderator
Posts: 4803
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: venlafaxine withdrawal

Postby badnights » Sun Jan 07, 2018 11:11 pm

I hope things stay calm for you. Is your doctor planning a slower taper off the Venlafaxine?
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

Wild6Flower16
Posts: 13
Joined: Thu Dec 28, 2017 6:17 pm

Re: venlafaxine withdrawal

Postby Wild6Flower16 » Wed Jan 10, 2018 5:45 pm

I dont know yet..i see the regular psych til' jan 23. but my mood had been so low because of getting off it. dreadful feelings sadness especially to do things like washing hair or taking care of my self. The medications barely helps but it exaceerbates the negative feelings when coming off.

badnights
Moderator
Posts: 4803
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: venlafaxine withdrawal

Postby badnights » Thu Jan 11, 2018 7:30 am

:( :( Be gentle with yourself when you feel like that. Set very tiny goals. Remind yourself that the state you're in is temporary. I hope it doesn't last very long.
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

ViewsAskew
Moderator
Posts: 15088
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: venlafaxine withdrawal

Postby ViewsAskew » Thu Jan 11, 2018 8:05 pm

Hugs to you, Wild6Flower16. While likely nothing to the extent you are familiar with, have had periods of depression and it is so insidious and permeates through everything. As Beth said, it is temporary....so important to remind yourself since it never feels temporary!
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7076
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: venlafaxine withdrawal

Postby Polar Bear » Thu Jan 11, 2018 10:56 pm

Wildflower - wishng you a better time. remember... temporary.... temporary.....
We know it is so hard.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

leggo_my_legs
Posts: 306
Joined: Sun Oct 16, 2016 12:29 am

Re: venlafaxine withdrawal

Postby leggo_my_legs » Thu Jan 18, 2018 5:44 am

Been there, done that. Discontinuation syndrome from effexor is awful!. Hang in there.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest